Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 16, 2018, 6:13 PM CDT for Clark County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 16, 2018, 6:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS83 KDDC 162313 SPSDDC Special Weather Statement National Weather Service Dodge City KS 613 PM CDT MON JUL 16 2018 KSZ078-087-088-162330- Meade KS-Clark KS-Ford KS- 613 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FORD...NORTHEASTERN MEADE AND NORTHERN CLARK COUNTIES UNTIL 630 PM CDT... At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 3 miles southwest of Clark State Lake. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ashland, Minneola, Fowler, Bloom, Clark State Lake and Kingsdown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Dodge City. && LAT...LON 3719 9960 3717 10019 3751 10020 3753 9963 TIME...MOT...LOC 2312Z 127DEG 1KT 3736 9983 $$ HOVORKA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 16, 6:00 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 600 PM CDT Mon Jul 16 2018 ...updated aviation... .SHORT TERM...(This evening through Tuesday) Issued at 239 PM CDT Mon Jul 16 2018 Southwest Kansas was under very moist easterly upslope flow this afternoon to the north of a nearly stationary front situated from southeast Colorado into the northeast Texas Panhandle. Conditions are fairly similar to Sunday afternoon with respect to frontal boundary to the south and other areas of weak convergence over northwest Kansas. Visible satellite imagery is showing cumulus starting to develop especially over northern sections of the forecast area. In spite of the strong instability, deep layer shear continues to be weak although it is a slightly better than Sunday given the low level wind profile. Widely scattered thunderstorms will develop through the mid to late afternoon hours. Short term models have been consistent with storms developing over the southwest part of the area initially. Given the satellite trends, wouldn't be surprised to see a few storms developing along the I-70 corridor by mid/late afternoon as well. Additionally, the models have been showing a cluster of storms developing in the favored areas of southeast Colorado in the moist upslope flow which could move into far southwest Kansas during the evening. The threat for severe weather continues to be fairly low but can't totally rule out a few storms with 45-55 mph wind gusts. Locally heavy rain will continue to be an issue with the slow moving thunderstorms. The models show a trend in thunderstorms developing farther northeast toward central/south central Kansas as the evening progresses with storms weakening and diminishing around or shortly after midnight. Given the unstable airmass in place, any localized surface convergence areas could yield additional lingering storm areas with locally heavy rain and possible flooding again tonight. In addition, some of the models show an MCS moving out of western Nebraska toward north central Kansas later tonight. As a result, thunderstorm chances could linger into Tuesday morning over central Kansas but we should see a lull through the midday hours before chances ramp up again in the afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 239 PM CDT Mon Jul 16 2018 Tuesday night and Wednesday will see an upper level disturbance moving east across the northern High Plains. This will keep chances for thunderstorms going mainly over central Kansas into early Wednesday. Beyond this time, the models show drier and warmer air from the southwest invading southwest and central Kansas which will bring an end to the thunderstorm activity through at least late week. The warm advection pattern will also bring a warming trend to the area with daytime high temperatures climbing back into the upper 90s to around 100 through the mid to latter part of the week. The upper level ridge is progged to continue building over the central High Plains through the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 600 PM CDT Mon Jul 16 2018 VFR is expected through TAF pd. Local/temporary MVFR cigs possible in heavy TSRA activity though. Sct TSRA for this evening. Winds fairly light through tomorrow and mainly out of the E to SE. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 92 70 95 / 40 30 30 10 GCK 69 92 68 95 / 30 30 30 10 EHA 68 95 69 97 / 40 20 10 0 LBL 70 95 70 98 / 30 20 10 0 HYS 70 88 69 91 / 40 40 40 30 P28 75 92 72 96 / 30 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Sugden
Hazardous weather outlook, Jul 16, 2:44 AM CDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 244 AM CDT Mon Jul 16 2018 KSZ030-031-043>046-061>066-074>081-084>090-170745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 244 AM CDT Mon Jul 16 2018 /144 AM MDT Mon Jul 16 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will continue today and tonight. Storms will again move slowly, producing locally very heavy rainfall and potentially localized flooding. Frequent dangerous lightning will be a hazard to outdoor activities. The strongest storms will produce strong outflow winds of 50 to 55 mph. Widespread severe weather is not expected. Day 1 Hazards ------------- * Lightning: Elevated risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Showers and thunderstorms will continue Tuesday and Tuesday night. Locally heavy rainfall will continue, along with an increased risk of strong/damaging outflow winds up to 60 mph. Dry weather is expected beginning Wednesday, along with hotter afternoon temperatures. Triple digit heat is expected south and west of Dodge City Thursday afternoon. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Elevated risk - Severe thunderstorm wind: Limited risk * Wednesday - Excessive heat: Limited risk * Thursday - Excessive heat: Elevated risk * Friday - Excessive heat: Elevated risk * Saturday - Excessive heat: Elevated risk * Sunday - Excessive heat: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo TURNER
In the hours before
Special weather statement, Jul 16, 6:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 613 PM CDT MON JUL 16 2018 KSZ078-087-088-162330- Meade KS-Clark KS-Ford KS- 613 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FORD...NORTHEASTERN MEADE AND NORTHERN CLARK COUNTIES UNTIL 630 PM CDT... At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 3 miles southwest of Clark State Lake. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ashland, Minneola, Fowler, Bloom, Clark State Lake and Kingsdown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Dodge City. && LAT...LON 3719 9960 3717 10019 3751 10020 3753 9963 TIME...MOT...LOC 2312Z 127DEG 1KT 3736 9983 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:42 AM CDT | Flash Flood Warning | DDC | Ellis | 3 hr |
| Jul 16, 6:43 AM CDT | Areal Flood Warning | DDC | Ellis | 9 hr |
| Jul 16, 6:38 PM CDT | Special Weather Statement | DDC | Clark | 37 min |
| Jul 16, 6:52 PM CDT | Special Weather Statement | DDC | Clark | 38 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.